MAUDE Adverse Event Report: MICROVENTION INC. HEADWAY-DUO 16; CATHETER PRECUTANEOUS

MICROVENTION INC. HEADWAY-DUO 16; CATHETER PRECUTANEOUS
Model Number MC162156S
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The investigation of the returned headway microcatheter found that an in-house guidewire encountered resistance when advanced into the lumen of the returned headway microcatheter during functional testing, which is consistent with the advancement issue described in the reported event.The lumen of the microcatheter was found to have damaged ptfe liner and an exposed braid, which would have resulted in the resistance encountered.The physical evaluation of the device could not identify the conditions or circumstances that led to the damaged ptfe liner and exposed braid, but these conditions are consistent with consistent with a deviation in the manufacturing process.A capa has been initiated.
 
Event or Problem Description
It was reported that the wire would not pass the hub.There was no patient injury nor surgical intervention reported.The patient is in good condition.Although the initial information received was not determined to be reportable, we are now reporting the event based on device investigation findings of the microcatheter lumen was found to have damaged ptfe liner and an exposed braid.

Brand Name
HEADWAY-DUO 16
Common Device Name
CATHETER PRECUTANEOUS
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22128552
Report Number2032493-2025-90215
Device Sequence Number15578432
Product Code DQY
UDI-Device Identifier00810170014345
UDI-Public(01)00810170014345(11)240203(17)270131(10)0000512984
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K120917
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC162156S
Device Lot Number0000512984
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Initial Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale